Her legs look sunburned.The dermatologist said it was stress related eczema. I don't think it is. I think is an allergy to bactrim and I think she needs to go to an allergist. Has anyone had this problem'
My mother took Bactrim, then developed a rash all over her body, has anyone had this?
Question posted by kadams53 on 18 Nov 2012
Last updated on 25 August 2018 by 051158
I’ve taken Bactrim for many years. One day I started taken it and a bad rash started coming out. My husband had to rush me to the hospital. My throat was closing up. I’m now allergic to sulfur after all this time. So strange!
I had to do 2 rounds of two different antibiotics (one of which was Bactrim) for a bacterial skin infection. The 1st round I handled it well. The skin condition cleared up, but came back 4 days later. 2nd round of the same two abx, wake up 4th or 5th day itching like crazy, broke out everywhere in hives. Discontinued abx, went to hospital. They gave me Zyrtec for allergic reaction and steroid- Prednisone. Was told it was from the Bactrim.
I was having a problem with frequent urination and mild fever and went to see doctor. The doctor suspect urinary tract infection and prescribed bactrim to me 2 tablets in morning and 2 in night which now in retrospect i believe could be heavy dose but nontheless. Last day of my dose the fever returned and continued for 2 days. I just took rest and after that next morning i woke up with rashes all over my body. Is it allergic reaction to bactrim? Will it just go away after few days or i need to take anti-allergic medicines to treat it. I am male aged 27 years.
I have recently taken bactrim and now I have a rash from head to toe. It is very itchy and not my normal eczema outbreak. Also an eczema outbreak can be brought on by stress I have dealt with it the majority of my life.
Does the rash go away after the bactrum is out of your system?
I am allergic to this. It presented as a sunburn rash. I had them out it in my chart as an allergy so I wouldn't be given it by mistake. Coincidence with eczema or not for her, I wouldn't take it again,
I had a patient when I was a Nursing Assistant who had the same reaction when they took Bactrim and it was an allergic reaction! If I were you, I would take her to an allergist if you can or find another dermatologist for a second opinion. Hope your mom is feeling better soon! :))
First let me start by saying yes eczema can be brought on by stress for I have it and the only time I break out is when I am extremely stressed, on the other hand, I have never had it to where it looks like sunburn, and most definitely not all over my body, when I get stressed I break out on my fingers, my tips of my toes and my elbows only... it looks like little tiny blisters, the kind u get under your tongue when u ate something to aciddy,also itches uncontrolablly, and then the blisters burst and fluid comes out... so I don't think it is eczema that your mom has for I have had this for yrs and I will be 51 in Jan... so in my opinion if I were u, I would take her to an ER, let them evaluate her, either that or find another dermatologist and get second opinion, yes they r hard to get and appt... but if u call around an even stress your concern they might put her in as an emergency add on, for they can do this if they want... good luck...
I think you're right, because that's just the way a bactrim rash looks. Is she off the bactrim? I would suggest an anti histamine such as benadryl for the rash. If she's not taking the bactrim anymore, then she should just let the dr that ordered it know she stopped it. If she's still taking it, she needs to stop and see the doc that ordered it.
I do not know anyone who has taken Bactrim, but I think it is obvious that your Mother is having an allergic reaction to the medication. Every time a patient is not satisfied with their doctors diagnose/prognosis, or opinion, they should seek an appt. with a different doctor a.s.a.p.
An allergist may have quite a waiting list for available appts., so please consider going to a near-by walk-in Clinic.
Also- I've never heard of an eczema outbreak being brought on by stress.
Hives, yes- a rash in one area , yes, but Eczema-no.
The severity of her condition is something I have seen happen to two of my friends, recently. This in both cases, was an allergic reaction to exposure to bushes in the 'Tea-Tree' family. They looked burnt, almost everywhere.
Investigate the internet, and encourage her to go get a second opinion, as soon as possible.
- Bactrim uses and safety info
- Bactrim information for Healthcare Professionals (includes dosage details)
- Side effects of Bactrim (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.